ArticleAnnals of medicine and surgery (2012)2026
Risperidone-induced ischemic priapism in a psychiatric patient: a case report.
Article in Annals of medicine and surgery (2012), 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Introduction and importance: Priapism is a urological emergency defined by a prolonged, often painful penile erection unrelated to sexual arousal. Although uncommon, antipsychotic medications such as risperidone, due to their α-adrenergic antagonistic properties, have been implicated in drug-induced priapism. Case presentation: We report the case of a 45-year-old male with a psychiatric history who presented with a painful erection lasting over 24 hours, 3 weeks after resuming risperidone therapy with dose titration. He denied using erectile dysfunction drugs or recreational substances. Clinical evaluation was consistent with ischemic priapism. Initial conservative management with corporal aspiration and drainage was followed by a successful distal T-shunt procedure due to the prolonged duration. On follow-up, the patient reported normal erectile function with no complications. Clinical discussion: This case emphasizes the importance of considering risperidone as a potential cause of priapism, particularly following recent re-initiation or dose adjustment. Early recognition and a thorough medication history are critical for prompt diagnosis and management of this rare adverse drug effect. Conclusion: This case underscores the importance of recognizing priapism as a potential complication of antipsychotic medications, even in resource-limited settings where diagnostic facilities may be unavailable. Timely intervention is essential to reduce the risk of irreversible complications such as erectile dysfunction. Patient counseling on this rare but serious adverse effect may be warranted when initiating or restarting antipsychotic therapy.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.